It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

Advair side effects? Or something else?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 08-18-2011, 09:42 PM   #1
lisan24
Newbie
(female)
 
Join Date: Aug 2011
Location: USA
Posts: 7
lisan24 HB User
Advair side effects? Or something else?

I started using advair 250/50 1x a day about 1 1/2 years ago after singulair was not enough to control my asthma in the winter months. Looking back, I remember my sleep (restfulness and remembering dreams) changed but I didn't think much of it since I wasn't acutely tired just a but fatigued. I also have some controllable anxiety that I figure is caused by the fluticasone (I had severe panic attacks while taking flovent alone about 4 years ago).

Going into my first full winter on advair I constantly had sinus infections and colds. I was also getting very tired which caused bad headaches, which I attributed to the constant illness (first year teacher, I figured I would get sick... just not that much). However, I then became very ill with the flu which knocked all the energy out of me for about 4-5 days. I feel like after this illness and starting in the spring everything became worse. I was constantly tired, my headaches were turning into migraines and I started having some panic attacks. When school was out I went straight to the doctor about my symptoms just to find out my blood pressure was extremely high! 172/96! I'm only 24, healthy, and my blood pressure has never been high so this is a definite worry. It remained high and my doc put me on blood pressure meds and ordered a sleep study. All that came from that was being told I'm an inefficient sleeper meaning I'm not getting REM sleep like I should. Doc didn't explain anything and laughed it off like it was some kind of fluke and never investigated the blood pressure further.

She made me mad, so I decided to go to an allergist (hoping maybe my allergies were the culprit). I feel like this doctor is sincerely concerned (he wasn't too happy when he learned I hadn't had a chest x-ray since high school and that my gp hadn't done more about my bp) and am now waiting on the results of MRI, ct scan of sinuses, chest x-ray, and blood work and feel he will help me figure out what is happening without just pushing more pills at me.

However, I'm still trying to do my own research and have read about other people's side effects from advair and wonder if it is a possibility. I know side effects don't just show up, but I'm wondering if the advair could be disrupting my sleep and after so long not having truly restful sleep my body is just stressed out? I know other people have had similar side effects, but I didn't know if anyone else has had them grow so subtly.

Sorry this is so long, but I really would appreciate any input anyone may have about all of this!

Thanks!

 
Sponsors Lightbulb
   
Old 08-21-2011, 10:40 AM   #2
janewhite1
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,367
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Advair side effects? Or something else?

I definitely had disrupted sleep on Advair. Salmeterol is a bronchiodilator, which is a stimulant. It could also be raising your blood pressure.

I would talk to your allergist about ways to control your asthma WITHOUT any salmeterol or similar drugs. Perhaps a pulmonologist can help you develop a good action plan for your asthma, because you can't go through life without proper sleep.

Fluticasone causing panic attacks, that would be a pretty unusual side effect. Most people experience no side effects from that medicine other than possibly mouth or throat problems.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Advair for someone newly diagnosed??? cherimom Asthma 4 04-23-2011 01:57 PM
Advair usage & stomach/digestive issues nscrbug Asthma 4 03-12-2009 09:44 PM
Does Advair cause muscle and joint pain? Guitarguy77 Asthma 5 06-05-2008 09:18 AM
advair making asthma worse. need substitute johnpalley Asthma 9 04-23-2008 08:08 AM
Advair and sore throat? kristen1216 Asthma 0 07-18-2007 03:08 PM
Advair Side Effects -? Gabby2007 Asthma 4 06-17-2007 11:32 PM
Advair/Serevent side effects lindalue Asthma 4 03-22-2007 02:30 PM
Advair worst drug ever laughingman Asthma 4 03-04-2007 02:28 PM
Advair taken off the markets? locibooka Asthma 21 04-17-2006 09:20 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!